Advertisement

Constructive Methods for Abstract Differential Equations and Applications

  • Giuseppe Geymonat
  • Ouro Tcha-Kondor
Conference paper
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 22)

Abstract

The Dirichlet problem in a conical domain for some elliptic equations can be reduced by separation of variables to a linear abstract differential equation of first or second order in a Hubert space H. We review some results giving the solution u as a superposition of exponential H-valued polynomials \( {e^{{ - {\lambda_k}t}}}{p_k}(t) \).

Keywords

Meromorphic Function Selfadjoint Operator Constructive Method Fredholm Determinant Generalize Eigenvector 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A62]
    S. Agmon, On the eigenfunctions and on the eigenvalues of general elliptic boundary value problems, Comm. Pure Appl. Math. 15, 1962, pp. 119–147.MathSciNetMATHCrossRefGoogle Scholar
  2. [B54]
    R.P. Boas, Jr., Entire Functions, Academic Press, New York, 1954.MATHGoogle Scholar
  3. [D83]
    M. Dobrowolski, On finite element methods for nonlinear elliptic problems on domains with corners, in Singularity and Constructive Methods for Their Treatment, Lecture Notes in Math. 1121, Springer-Verlag, Berlin, 1983, pp. 85–103.Google Scholar
  4. [DS63]
    N. Dunford and J.T. Schwartz, Linear Operators, Part II: Spectral Theory, Interscience, New York, 1963.MATHGoogle Scholar
  5. [G66]
    P. Grisvard, Commutativité de deux foncteurs d’interpolation et applications, J. Math. Pures Appl. 45, 1966, pp. 143–290.MathSciNetMATHGoogle Scholar
  6. [G85]
    P. Grisvard, Elliptic Problems in Nonsmooth Domains, Monographs and Studies in Mathematics 24, Pitman, London, 1985.MATHGoogle Scholar
  7. [GG67]
    G. Geymonat and P. Grisvard, Alcuni risultati di teoría spettrale per i problemi ai limiti lineari ellittici, Rend. Sem. Mat. Univ. Padova 38, 1967, pp. 121–173.MathSciNetMATHGoogle Scholar
  8. [GG83]
    G. Geymonat and P. Grisvard, Eigenfunction expansions for non self-adjoint operators and separation of variables, in Singularity and Constructive Methods for Their Treatment, Lecture Notes in Math. 1121, Springer-Verlag, Berlin, 1983, pp. 123–136.Google Scholar
  9. [GG91]
    G. Geymonat and P. Grisvard, Expansions on generalized eigenvectors of operators arising in the theory of elasticity, Diff. Integral Eqns. 4, 1991, pp. 450–481.MathSciNetGoogle Scholar
  10. [J77]
    D.D. Joseph, The convergence of biorthogonal series for biharmonic and Stokes flow edge problems, Part I, SIAM J. Appl. Math. 33, 1977, pp. 337–347.MathSciNetMATHCrossRefGoogle Scholar
  11. [J79]
    D.D. Joseph, A new separation of variables theory for problems of Stokes flow and elasticity, in Proceedings of the Symposium “Trends in Applications of Pure Mathematics to Mechanics”, held in Kozubnik, Poland in September 1977, Pitman, London, 1979, pp. 129–162.Google Scholar
  12. [JS78]
    D.D. Joseph and L. Sturges, The convergence of biorthogonal series for biharmonic and Stokes flow edge problems: Part II, SIAM J. Appl. Math. 34, 1978, pp. 7–26.MathSciNetMATHCrossRefGoogle Scholar
  13. [K64]
    V.A. Kondratiev, Boundary value problems for elliptic equations in domains with conical or angular points, Trans. Moscow Math. Soc. 16, 1968, pp. 227–313.Google Scholar
  14. [L62]
    V.B. Lidskii, Summability of series in the principal vectors of non-selfadjoint operators, Trans. Moscow Math. Soc. 11, 1962, pp. 193–228.MathSciNetGoogle Scholar
  15. [LM69]
    J.L. Lions and E. Magenes, Problèmes aux limites nonhomogènes et applications, vol. 1, Dunod, Paris, 1968.Google Scholar
  16. [MP75]
    V.G. Mazya and B.A. Plamenevsky, On the coefficients in the asymptotic form of solutions of elliptic boundary value problems in a cone, J. Soviet Math. 9, 1978, pp. 750–764.CrossRefGoogle Scholar
  17. [M83]
    M. Moussaoui, Sur l’approximation des solutions du problème de Diriehlet dans un ouvert avec coins, in Singularity and Constructive Methods for Their Treatment, Lecture Notes in Math. 1121, Springer-Verlag, Berlin, 1983, pp. 199–206.Google Scholar
  18. [S52]
    R.C.T. Smith, The bending of a semi-infinite strip, Aust. J. Sci. Res. 5, 1952, pp. 227–237.Google Scholar
  19. [Ta58]
    A.E. Taylor, Introduction to Functional Analysis, John Wiley, NewGoogle Scholar
  20. York, 1958.Google Scholar
  21. [Ti39]
    E.C. Titchmarsh, The Theory of Functions, 2nd ed., Oxford University Press, Oxford, 1939.Google Scholar
  22. [Ti46]
    E.C. Titchmarsh, Eigenfunction Expansions Associated with Second Order Differential Equations, Oxford University Press, Oxford, 1946.MATHGoogle Scholar
  23. [TK94]
    O. Tcha-Kondor, Série trigonométriques pour l’étude des problèmes biharmoniques dans un secteur d’ouverture quelconque, C.R. Acad. Sci. Paris 318, s.I, 1994, pp. 735–738.MathSciNetMATHGoogle Scholar

Copyright information

© Birkhäuser Boston 1996

Authors and Affiliations

  • Giuseppe Geymonat
    • 1
  • Ouro Tcha-Kondor
    • 2
  1. 1.Laboratoire de Mécanique et TechnologieENS de Cachan/CNRS/Université Paris 6Cachan CedexFrance
  2. 2.Laboratoire de MathématiquesUniversité de Nice-Sophia-AntipolisNice CedexFrance

Personalised recommendations